Warning added to ADHD-drug label

August 28, 2006

"Misuse of amphetamines may cause sudden death and serious cardiovascular adverse events" is the statement that's been added to GlaxoSmithKline's dextroamphetamine sulfate sustained-release capsules and tablets (Dexedrine Spansules) labeling. The revision comes in response to an FDA request to all manufacturers of CNS stimulants used to treat ADHD for additional and standardized language based on recommendations made by members of two different advisory committees, according to Glaxo.

Warning added to ADHD-drug label

"Misuse of amphetamines may cause sudden death and serious cardiovascular adverse events" is the statement that's been added to GlaxoSmithKline's dextroamphetamine sulfate sustained-release capsules and tablets (Dexedrine Spansules) labeling. The revision comes in response to an FDA request to all manufacturers of CNS stimulants used to treat ADHD for additional and standardized language based on recommendations made by members of two different advisory committees, according to Glaxo. The new label also details that sudden death has been reported in association with CNS stimulant treatment at usual doses in children and adolescents with structural cardiac abnormalities or other serious heart problems. In addition, the revamped prescription information highlights cardiovascular risks in adults and potential for psychiatric adverse events.

To see more Hot off the Press news articles, click here http://www.drugtopics.com/Hot+off+the+Press.